Results 1 to 5 of 5

Thread: Currently on meds for high bp

  • Share
  • Thread Tools
  • Display
  1. #1

    Default Currently on meds for high bp

    With the weight loss there is the possiblity for my bp to go down, with being on meds for high bp, will it be safe to stay on the meds? or will my bp get too low? Not going to stop them without going to my dr, just concerened that it might get too low with the meds.

    Are there signs to look for that my bp might be getting too low?
    Yvonne~
    35/female and mom of 3 kiddos
    180/165/135
    (sisters... Sue / / , Charity / / )



  2. #2

    Join Date
    Mar 14, 2004
    Location
    Retired In The Land of Oz
    Posts
    2,562

    Default

    http://www.nevdgp.org.au/Pattison/LowBP/symptoms.htm

    LOW BLOOD PRESSURE - Symptoms

    Younger people with lowish blood pressure frequently have no symptoms at all. Because they might be less likely to run into problems with high blood pressure in later years, it could almost be regarded as a bonus. However, low blood pressure can be a real problem with older patients and is a common cause of falls and injuries.

    Tiredness, lack of energy, unsteadiness on the feet, and a tendency to faint are the main symptoms of low blood pressure. It may be very noticeable when rising from a chair or getting out of bed; these changes in posture drop the blood pressure and cause postural hypotension. Frequently a combination of factors is responsible eg. an older person on blood pressure tablets has a flu, gets out of bed to go to the toilet, feels woozy, falls over and breaks a hip.
    However, different people react in different ways.

    And, MOST IMPORTANTLY, if you see any problems occurring, make sure you contact your Primary Health Provider PRONTO!!

  3. #3

    Default

    Dr Atkins warns those on BP meds to work closely with their doctors as they start Atkins so thier BP doesn't get too low too fast. If you have a home monitor then checkit several times a day and if you see it dropping call your doc about it right away. many here have ahd to have theoir doses lowered. It will depend on what med you are using as different ones work with different actions,

    Happy low carbing
    by the book atkinseer

    [I]

  4. #4

    Default

    Good advice. I am on a fairly low dose of BP meds (combo of lotrel, norvasc and hydrochlorozide) and doing Atkins has not made any change. My weight loss and exercise has made my BP more stable than before but has had a great impact on my pulse rate which used to race. My doctor believes that my hypertension is not going to be changed no matter how thin I get. I hope he is wrong, but that is what he believes. He checks me every 6 months.

  5. #5

    Join Date
    May 30, 2004
    Location
    Tennessee USA
    Posts
    909
    Images
    1

    Default

    My Dr. has me monitoring my heart rate as a good indication as to whether or not my BP is dropping too much. Take your pulse 3 x's daily.
    I have been doing this for months.
    You can do this by counting your pulse beats for 15 seconds and multiply by 4. He says I should make an appt. if it drops below 59....

    Good luck to you!!!
    F/47 / 5' 2.5" Start date 02/09/04
    HW312/SW275/CW192/GW150


    "Man who removes a mountain, begins by carrying away small stones"

Bookmarks

Posting Permissions